MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, NON-IMPLANTED

BARD ACCESS SYSTEMS NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN); CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rebn1768 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the guide wire had a kink.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed and was determined to be use related.One 0.038 in.J-tip guidewire in a plastic hoop and one 18 g introducer needle was returned for evaluation.An initial visual observation showed blood residue on the returned samples.The guidewire was observed to be stuck within the introducer needle, and large amount of blood residue was observed within the introducer needle.A slight bend was observed in the guidewire about 42 cm distal to its proximal end.The core wire was observed to be intact during tactile evaluation.A microscopic observation revealed a large amount of blood residue at the needle bevel.More blood residue was found on the section of guidewire that was within the needle cannula, once the guidewire was forcibly removed from the introducer needle.Some damage was observed on the needle bevel.The damage observed on the needle bevel suggests the guidewire was withdrawn through the needle which, combined with a relatively large amount of blood residue, caused it to become stuck.The product ifu states: ¿do not pull back guidewire over needle bevel as this may sever the end of the guidewire.The introducer needle must be removed first.Also, if unusual resistance is met during manipulation of the guidewire, discontinue the procedure and determine the cause of resistance before proceeding.Withdraw needle and guidewire if cause or resistance cannot be determined.¿ a lot history review (lhr) of rebn1768 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
NIAGARA DIALYSIS CATHETER KIT 13.5F X 15CM (SHORT-TERM) (DUAL-LUMEN)
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7999745
Report Number3006260740-2018-02998
Device Sequence Number1311942
Product Code MPB
UDI-Device Identifier00801741045561
UDI-Public(01)00801741045561
Combination Product (Y/N)N
PMA/510(K) Number
K030268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5593150
Device Lot NumberREBN1768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/29/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1